View Single Post
Old 12-18-2011, 09:56 AM   #1
drawingblanks drawingblanks is offline
Newbie
(female)
 
Join Date: Dec 2011
Location: UK
Posts: 1
drawingblanks HB User
I had a severe reaction to the ACHT test

Hi there,

I'm new to this board and am really hoping someone might be able to shed some light on this -- I had a severe reaction to a short synacthen test recently.

I'm 30 and have had low blood pressure for years (which drops when standing), severe acne and hormonal issues. After waiting months and months for a referral, I finally saw an endocrinologist at Birmingham hospital (UK). I've been less than impressed.

A minute after the ACHT was injected, I collapsed and passed out on the floor. My blood pressure fell dangerously low according to one of the nurses and I went pale, clammy and basically felt incredibly poorly. I felt very sick, confused and totally exhausted for the whole day after. The endo nurse who administered the injection didn't seem to know what to do and called my friend in who luckily came with me -- she gave me a sandwich and some water when I came round. The nurse then took my blood half hr later and I was too weak to question whether now this would be inaccurate ....a week later I got the results and guess what, apparently my ACHT test came back normal.

I have basically been dismissed by the endocrinologist now who was supposed to ring me back to discuss this but never did (despite me ringing several times). The endo nurse forgot to make any notes about what happened and I'm now left with no answers.

I've heard that people very rarely get an allergic reaction to the ACHT but I'm still wondering why I collapsed (especially considering the ACHT 'mimics' stress)

Has anyone else had this? Do you think this is a normal reaction? I'd be very grateful for any advice/thoughts here.

Thanks in advance!